Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 7, 2001, 8:27 PM MDT for Piute County, Sevier County, Utah. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 8:27 PM MDT (02:27 UTC)
- Expired
- Jul 7, 2001, 9:45 PM MDT
- In force
- 78 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Piute County, UT, Sevier County, UT
The radar
The Cedar City radar (KICX), 112 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 080229 FFWSLC UTC031-041-080345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 827 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PIUTE COUNTY IN UTAH EXTREME SOUTHWESTERN SEVIER COUNTY IN UTAH * UNTIL 945 PM MDT * AT 824 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN THE TUSHAR MOUNTAINS WEST OF MARYSVALE DOPPLER RADAR INDICATED PERSISTENT MODERATE TO HEAVY RAINFALL ACROSS THE TUSHAR MOUNTAINS OF NORTHEAST PIUTE COUNTY. THIS HEAVY RAINFALL EXTENDS INTO EXTREME SOUTHWEST SEVIER COUNTY ALONG AND SOUTH OF I-70. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING STREAMS IN THE AREA. MOVE AWAY FROM STREAMS UNTIL THE THREAT OF FLOODING NO LONGER EXISTS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3856 11251 3836 11232 3846 11221 3865 11232
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:06 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 3:06 PM MDT, 5 hours 21 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 306 PM MDT SAT JUL 7 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF NEXT WEEK. DISCUSSION...THUNDERSTORM ACTIVITY THIS AFTERNOON SCATTERED AND MAINLY OVER THE HIGHER TERRAIN. HAVE BACKED OF FROM LIKELY WORDING FOR THE VALLEYS TO CHANCE EXCEPT FOR THE FAR SOUTHWEST. MOIST AIRMASS IN PLACE FOR THE NEXT FEW DAYS. A VORTICITY CENTER NEAR YUMA THIS EVENING IS PROGGED TO MOVE NORTH AND WEAKEN OVER SOUTHERN UTAH BY 12Z SUNDAY. THIS IS COMBINED WITH WEAK VORT ADVECTION DYNAMICS APPROACHING SOUTHERN UTAH FROM NEW MEXICO. RESULT IS INCREASING THREAT OF THUNDERSTORMS OVERNIGHT FOR SOUTHERN UTAH WHILE NORTHERN UTAH SHOULD SEE A MORE NORMAL TRANSITION TO SCATTERED ACTIVE CELLS OVER THE DESERTS THIS EVENING. ON SUNDAY...REMAINS OF WHAT EVER DEVELOPS TONIGHT WILL AFFECT NORTHERN UTAH SUNDAY MORNING AS IT CONTINUES TO WEAKEN IN DEEP SOUTHERLY FLOW. MEANWHILE BIGGER VORT MAX WELL OFFSHORE SOUTHWEST OF LAX THIS EVENING ROTATES INTO THE SOUTHWEST STATES EARLY SUNDAY NIGHT. DYNAMICS FROM THAT SYSTEM WILL WORK ON COPIOUS MOISTURE AND SHOULD SPELL AN ACTIVE LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. EXTENDED PERIOD...SLOW DRYING TREND. MODELS IN AGREEMENT THAT OFFSHORE TROUGH EDGES CLOSER TO THE PACIFIC NORTHWEST LATER THIS WEEK. THIS WILL LIKELY PUSH THE SUB-TROPICAL MOISTURE PLUME EAST AND SOUTH OF ITS CURRENT POSITION. IN THIS SCENARIO...DRY SLOT BETWEEN THE PLUME AND POLAR JET WILL MOVE OVER THE GREAT BASIN. HAVE INDICATED A DECREASING THREAT OF SHOWERS THURSDAY THROUGH SATURDAY. SLC 4343 CDC 4343 GIBSON .SLC...NONE.
In the hours before
Special weather statement, Jul 7, 4:30 PM MDT, 3 hours 57 minutes before
UTZ016-017-019-020-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 PM MDT SAT JUL 7 2001 ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE LATER TONIGHT... A VERY MOIST SOUTHERLY FLOW CONTINUES ACROSS SOUTHWEST UTAH THIS AFTERNOON. THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON IN ARIZONA WILL SPREAD OVER SOUTHWEST UTAH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LOCAL HEAVY RAINS. PEOPLeE PLANNING OUTDOOR ACTIVITIES THIS EVENING NEED TO CLOSELY MONITOR THE WEATHER FOR APPROACHING THUNDERSTORMS. THIS IS ESPECIALLY TRUE IN AREAS PRONE TO FLASH FLOODING...SUCH AS NARROW CANYONS OR NORMALLY DRY WASHES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:23 AM MDT | Flash Flood Warning | SLC | Tooele | 82 min |
| Jul 8, 12:45 PM MDT | Flash Flood Warning | SLC | Tooele | 75 min |
| Jul 8, 12:58 PM MDT | Flash Flood Warning | SLC | Tooele | 92 min |
| Jul 8, 4:52 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Rich | 38 min |
| Jul 8, 5:50 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 85 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.